|Undetectable but Tcells Dropping
Sep 7, 2004
I was diagnosed with HIV 1.5 years ago. I went on drugs 3 weeks after catching the virus. My tcells went from 700 to 1100 down to 700 then 500 and now below 300. My doctor is perplexed and thinks that decreasing one part of my regimen (viread) to 200mg might help. He believes it may be inhibiting my bone marrow. Have you heard of such a thing? Thanks....
Response from Dr. Sherer
Another peice of information that may be of use to you is the CD4 percentage. Did it change to a similar degree, and in the same direction, as the total number of CD4 cells? A significant change in CD4 percent is > 3%, and a significant change in CD4 cell count is 30%, so I share your Doctor's and your concern with the change from 700 - 500 - 300.
We have no clear guidance from clinicl trials on other ways to respond to a setting like this, i.e. good viral load control and falling CD4 cells, but a regimen change is recommended IF (and only if) the trend is seen to be real and persistent. Often clinicians will change to an alternate class, e.g. the protease inhibitors. As I don't know the rest of your regimen, I can't be more specific, but I urge you to repeat your CD4 and viral load and discuss your options with your physician.
Cause of resistance
How Are We Doing?
- Is Tingling In Fingers An Early Sign Of HIV?
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Can You Get HIV From Sex With A Prostitute?
- Herpes After Mutual Masturbation Worried I Have HIV
- Itchy Vagina After Sucking Penis Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.